MAUDE Adverse Event Report: RESPIRONICS, INC. AMARA GEL MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. AMARA GEL MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1090406
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Sensitivity of Teeth (2427)
Date of Event 12/02/2016
Type of Reportable Event Serious Injury
Event or Problem Description
An end user alleged that he experienced the loss of two teeth as a result of using an amara full face mask over a period of months.The user stated he noticed an issue "almost immediately" but continued to use the mask.There was no part number or lot number provided.Part number 1090406 (large amara gel full face mask) is being used for trending purposes only by the manufacturer.The manufacturer has made repeated attempts to contact the user for return of product.To date, no product has been returned.No further information has been received.The amara full face mask/amara gel full face mask is intended to provide an interface for application of cpap or bi-level therapy to patients.The mask is for single patient use in the home or multi-patient use in the hospital/institutional environment.The mask is to be used on patients (>66 lbs/30 kg) for whom cpap or bi-level therapy has been prescribed.Labeling warns the user: "consult a physician or dentist if you encounter tooth, gum, or jaw soreness.Use of a mask may aggravate an existing dental condition." labeling also instructs the user: "the mask should rest comfortably against your face.The forehead pad will touch your forehead lightly.The bottom of the mask cushion should rest just above your chin with your mouth slightly open." based on the information available, the manufacturer is unable to confirm the end user's allegation of tooth loss as a result of using this mask.The manufacturer concludes no further action is required at this time.If additional information is received, or product is returned for investigation, this rationale may be revised as appropriate.

Brand Name
AMARA GEL MASK
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
MDR Report Key6205065
Report Number2518422-2016-04827
Device Sequence Number13556490
Product Code BZD
UDI-Device Identifier00606959012639
UDI-Public00606959012639
Combination Product (Y/N)N
PMA/510(K) Number
K082866
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 12/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1090406
Device Catalogue Number1090406
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2016
Initial Report FDA Received Date12/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age65 YR